Orion

Fully Hosted Software Development with Orion (Presented by IBM)

Session Type: 
Sponsored Session
Speakers

Ken will demonstrate how IBM will enable development, collaborative lifecycle management, source control and deployment to a totally hosted cloud solution. IBM is a founding member of Eclipse, come see how they're developing the next generation of tools on next generation Open Source cloud platforms like Orion.

Schedule info

Time slot: 
26 March 13:30 - 14:05
Status: 
Accepted

Audience

Track: 
Cool Stuff (Other)
Experience level: 
Beginner

An Orion Symposium - How to utilize Orion in the Community

Session Type: 
Standard [35 minutes]
Speakers

Orion has reached the point where many products and projects are starting to utilize the components that have been built by the Orion community. This Symposium will start off with a description of the Orion architecture and how it can be consumed, followed by several community presenters outlining how they've successfully integrated Orion into their applications. At the end of the Symposium, attendees should have an excellent idea about what technologies are available at Orion and how to start looking into integrating the pieces of Orion into their JavaScript based applications.

Schedule info

Time slot: 
27 March 17:00 - 18:00
Status: 
Accepted

Audience

Track: 
Web Development
Experience level: 
Beginner

Cloud Formation: Developing real world software, in the cloud with Orion

Session Type: 
Tutorial [3 hours]
Speakers

Orion is a cloud based development environment for developing modern web sites. But it's more than that because it's extensible using a client side plugin architecture and it's consumable if you want to break out only specific parts of Orion to include in your web application. This tutorial guides you through creating, extending and consuming Orion.

Schedule info

Time slot: 
25 March 13:00 - 16:00
Status: 
Accepted

Audience

Track: 
Web Development
Experience level: 
Beginner

OSGi and JavaScript

Session Type: 
Standard [35 minutes]
Speakers

One of the real surprises in my career has been the emergence of JavaScript as an increasingly reasonable choice as a systems language. In this talk I'll make the case that it's time for the OSGi community to gather and start looking at creating specifications for JavaScript based implementations. The Orion team started with an OSGi-insired MicroService architecture and in the past year has grown to also include a plugin architecture that is closely aligned with both OSGi bundle metadata and lifecycle concepts.

Schedule info

Time slot: 
28 March 10:15 - 10:50
Status: 
Accepted

Audience

Track: 
OSGi DevCon
Experience level: 
Beginner

Embracing Eclipse Orion

Session Type: 
Standard [35 minutes]
Speakers

The Eclipse Orion project provides a platform for building browser-based development tooling. In this talk we will show how we re-used parts of Orion to build the Scripted code editor, an editor-centric and browser-based tool for JavaScript and web developers. We'll talk about the design decisions that led to creation of a new serverside architecture using Node.js and the challenges in getting the Orion code editor to work with it. We'll also look at how we build and maintain modules usable in Scripted and in Orion.

Schedule info

Time slot: 
28 March 14:15 - 14:50
Status: 
Accepted

Audience

Track: 
Web Development
Experience level: 
Beginner
Slides: 

This is Orion on Node

Session Type: 
Standard [35 minutes]
Speakers

Using only the Node package manager, learn how to deploy Orion into your Node installation and immediately use it for navigating, editing, testing and debugging your Node applications. This opens a world of opportunity for headless computers like the Raspberry Pi or even to navigate and edit projects locally on your own file system. This talk covers what it took to get the Orion server ported to Node.js, what you can do with it, and how you can extend or contribute to the project.

Schedule info

Time slot: 
28 March 11:00 - 11:35
Status: 
Accepted

Audience

Track: 
Web Development
Experience level: 
Beginner

EMF Community, time for moving on Eclipse4 thanks to the Extended Editing Framework 2.0!

Session Type: 
Standard [35 minutes]
Speakers

Since Juno, Eclipse4 is the default platform for the Eclipse Community. It's time for the project to think about migrating on this new base. This year, the Extended Editing Framework (EEF) project will propose its new stream 2.0. Among the new abilities of this version, the ease of creating modeling applications based on Eclipse4 will be a major feature for the Eclipse community.

Schedule info

Time slot: 
28 March 15:00 - 15:35
Status: 
Accepted

Audience

Track: 
Modeling
Experience level: 
Intermediate

Business Process Modeling, UI Mashups and Web Application Integration with Orion and Stardust

Session Type: 
Standard [35 minutes]
Speakers

The session will introduce the browser-based BPMN2 Editor of the Stardust Project and demonstrate how business process modeling, development of web screens for interactive process steps, integration of Web Services and deployment into a BPM runtime environment can be performed with and from Orion.

Schedule info

Time slot: 
28 March 15:00 - 15:35
Room: 
Federal
Status: 
Accepted

Audience

Track: 
Web Development
Experience level: 
Intermediate

Orion Unplugged

Session Type: 
Standard [35 minutes]
Speakers

"The network is reliable" is probably one of the best known fallacies of distributed computing. When using a desktop IDE like Eclipse lack of connectivity is inconvenient but for a Cloud IDE like Orion it has potential to be disastrous. Fortunately Orion has been architected with a clean separation between client and server so that it can still be used effectively without a server.

Schedule info

Status: 
Declined

Audience

Track: 
Web Development
Experience level: 
Beginner

Modern UIs with JavaFX, OSGi, and e4 and the tooling provided by e(fx)clipse

Session Type: 
Standard [35 minutes]
Speakers

Interested in a modern UI-Toolkit? If yes this session is for you!

We'll start with introducing you to JavaFX and the tooling you get for your favorite IDE and afterwards take a deep dive into all runtime technologies you get from the e(fx)clipse project.

Next we'll show you the integration into OSGi and how you can apply your e4 know-how to applications written with JavaFX instead of SWT.

We'll introduce demo applications like:

  • e4 multimedia app - showing animations, multi-media integration

Schedule info

Time slot: 
28 March 11:45 - 12:20
Status: 
Accepted

Audience

Track: 
Eclipse 4
Experience level: 
Intermediate
Slides: 

Tags:

Copyright © 2013 The Eclipse Foundation. All Rights Reserved.